Alert archive / California / Wind Advisories in 2013

Wind Advisory 51, NWS San Diego, CA

May 26, 2013Riverside County, San Diego County, California

NWS San Diego, CA issued this wind advisory at May 26, 2013, 3:21 AM PDT for Riverside County, San Diego County, California. It took effect at May 26, 2013, 3:00 PM PDT. It was in force for 60 hr.

The area

The counties it named.

The facts

Issued
May 26, 2013, 3:21 AM PDT (10:21 UTC)
In effect from
May 26, 2013, 3:00 PM PDT
Expired
May 29, 2013, 2:51 AM PDT
In force
60 hr
Issued by
NWS San Diego, CA

Counties Riverside County, CA, San Diego County, CA

The radar

The San Diego radar (KNKX), 80 km from the middle of the area, began a volume at 10:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 10.4 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2013-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2013-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
0 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

471 
WWUS76 KSGX 261021
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
321 AM PDT SUN MAY 26 2013

...GUSTY WEST WINDS FOR THE MOUNTAINS AND DESERTS FOR THIS
AFTERNOON THROUGH LATE TONIGHT...

.A TROUGH OF LOW PRESSURE NEAR THE WEST COAST WILL MAINTAIN
STRONGER ONSHORE FLOW WITH AREAS OF GUSTY WEST WINDS FOR THE
MOUNTAINS AND DESERTS FOR LATE THIS AFTERNOON THROUGH LATE
TONIGHT. PERIODS OF GUSTY WEST WINDS WILL CONTINUE THROUGH TUESDAY
NIGHT. 

CAZ056-058-061-062-262100-
/O.NEW.KSGX.WI.Y.0051.130526T2200Z-130527T1000Z/
RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
321 AM PDT SUN MAY 26 2013

...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM
PDT MONDAY. 

* WINDS...AREAS OF WEST WINDS 15 TO 25 MPH WITH GUSTS TO 45 MPH.
  ISOLATED GUSTS TO 55 MPH.

* LOCATION...NEAR MOUNTAIN RIDGE TOPS...ALONG DESERT MOUNTAIN
  SLOPES...EXTENDING INTO ADJACENT DESERT AREAS.

* TIMING...WINDS STRENGTHENING THIS AFTERNOON...THEN DECREASING
  SOME LATE TONIGHT.

* VISIBILITY...LOCALLY REDUCED IN THE DESERTS IN BLOWING SAND AND
  BLOWING DUST.

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR
  MOTORISTS WITH HIGH PROFILE VEHICLES. 

* OUTLOOK...PERIODS OF STRONGER AND GUSTY WEST WINDS WILL CONTINUE
  EACH AFTERNOON THROUGH LATE NIGHT THROUGH TUESDAY NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CURRENT WIND GUST REPORTS ON THE WEB:
HTTP://WWW.WRH.NOAA.GOV/SGX/GMAP/INDEX.PHP

17
9 follow-up statements
710 
WWUS76 KSGX 262030
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
130 PM PDT SUN MAY 26 2013

...GUSTY WEST WINDS FOR THE MOUNTAINS AND DESERTS THIS AFTERNOON
THROUGH LATE TONIGHT...

.A TROUGH OF LOW PRESSURE ALONG THE WEST COAST WILL MAINTAIN
STRONGER ONSHORE FLOW...WITH AREAS OF GUSTY WEST WINDS FOR THE
MOUNTAINS AND DESERTS LATE THIS AFTERNOON THROUGH LATE TONIGHT.
PERIODS OF GUSTY WEST WINDS WILL CONTINUE ACROSS THE MOUNTAINS AND
DESERTS THROUGH TUESDAY NIGHT.

CAZ056-058-061-062-270500-
/O.CON.KSGX.WI.Y.0051.130526T2200Z-130527T1000Z/
RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
130 PM PDT SUN MAY 26 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY...

* WINDS...AREAS OF WEST WINDS 15 TO 25 MPH...WITH GUSTS TO 45
  MPH. ISOLATED GUSTS TO 55 MPH.

* LOCATION...NEAR MOUNTAIN RIDGE TOPS...ALONG DESERT MOUNTAIN 
  SLOPES...EXTENDING INTO ADJACENT DESERT AREAS. 

* TIMING...WINDS STRENGTHENING THIS AFTERNOON...THEN DECREASING 
  SOME LATE TONIGHT. 

* VISIBILITY...LOCALLY REDUCED IN THE DESERTS IN BLOWING SAND 
  AND BLOWING DUST. 

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. 

* OUTLOOK...PERIODS OF STRONGER AND GUSTY WEST WINDS WILL 
  CONTINUE EACH AFTERNOON THROUGH LATE NIGHT THROUGH TUESDAY 
  NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

PALMER
657 
WWUS76 KSGX 270411
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
911 PM PDT SUN MAY 26 2013

...GUSTY WEST WINDS FOR THE MOUNTAINS AND DESERTS TONIGHT...

.A TROUGH OF LOW PRESSURE ALONG THE WEST COAST WILL MAINTAIN
STRONGER ONSHORE FLOW AND GUSTY WEST WINDS IN THE MOUNTAINS AND
DESERTS TONIGHT. PERIODS OF GUSTY WEST WINDS WILL CONTINUE ACROSS
THE MOUNTAINS AND DESERTS THROUGH TUESDAY NIGHT.

CAZ056-058-061-062-271000-
/O.CON.KSGX.WI.Y.0051.000000T0000Z-130527T1000Z/
RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
911 PM PDT SUN MAY 26 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY...

* WINDS...AREAS OF WEST WINDS 15 TO 25 MPH...WITH GUSTS TO 45 MPH.
  ISOLATED GUSTS TO 55 MPH.

* LOCATION...NEAR MOUNTAIN RIDGE TOPS...ALONG DESERT MOUNTAIN 
  SLOPES...EXTENDING INTO ADJACENT DESERT AREAS. 

* VISIBILITY...LOCALLY REDUCED IN THE DESERTS IN BLOWING SAND 
  AND BLOWING DUST. 

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. 

* OUTLOOK...PERIODS OF STRONGER AND GUSTY WEST WINDS WILL 
  CONTINUE EACH AFTERNOON THROUGH LATE NIGHT THROUGH TUESDAY 
  NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MOEDE
844 
WWUS76 KSGX 270925
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
225 AM PDT MON MAY 27 2013

...GUSTY WEST WINDS FOR THE MOUNTAINS AND DESERTS...

.A TROUGH OF LOW PRESSURE NEAR THE WEST COAST WILL MAINTAIN
STRONGER ONSHORE FLOW INTO WEDNESDAY WITH PERIODS OF GUSTY WEST
WINDS FOR THE MOUNTAINS AND DESERTS...STRONGER EACH LATE AFTERNOON
THROUGH LATE EVENING. 

CAZ055-060-272115-
/O.NEW.KSGX.WI.Y.0052.130527T2200Z-130529T0400Z/
SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
225 AM PDT MON MAY 27 2013

...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM PDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM
PDT TUESDAY. 

* WINDS...AREAS OF SOUTHWEST TO WEST WINDS 20 TO 30 MPH WITH GUSTS
  TO 45 MPH.

* LOCATION...ALONG DESERT MOUNTAIN SLOPES INTO ADJACENT DESERT AREAS.

* TIMING...STRONGER DURING THE LATE AFTERNOON THROUGH LATE EVENING
  EACH DAY.

* VISIBILITY...LOCALLY REDUCED IN THE DESERTS IN BLOWING SAND AND
  BLOWING DUST.

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR
  MOTORISTS WITH HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ056-058-061-062-272115-
/O.EXT.KSGX.WI.Y.0051.000000T0000Z-130529T1000Z/
RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
225 AM PDT MON MAY 27 2013

...WIND ADVISORY NOW IN EFFECT UNTIL 3 AM PDT WEDNESDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 3 AM PDT WEDNESDAY. 

* CHANGES SINCE PREVIOUS ISSUANCE...EXTENDED THROUGH LATE TUESDAY NIGHT.

* WINDS...AREAS OF WEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH.
  ISOLATED GUSTS TO 60 MPH.

* LOCATION...NEAR MOUNTAIN RIDGE TOPS...ALONG DESERT MOUNTAIN 
  SLOPES...EXTENDING INTO ADJACENT DESERT AREAS. 

* VISIBILITY...LOCALLY REDUCED IN THE DESERTS IN BLOWING SAND 
  AND BLOWING DUST.

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR
  MOTORISTS WITH HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CURRENT WIND GUST REPORTS ON THE WEB:
HTTP://WWW.WRH.NOAA.GOV/SGX/GMAP/INDEX.PHP

17
638 
WWUS76 KSGX 272040
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
140 PM PDT MON MAY 27 2013

...GUSTY WEST WINDS FOR THE MOUNTAINS AND DESERTS...

.A TROUGH OF LOW PRESSURE OVER THE WEST WILL MAINTAIN STRONGER
ONSHORE FLOW THROUGH WEDNESDAY...WITH PERIODS OF GUSTY WEST WINDS
FOR THE MOUNTAINS AND DESERTS. THE STRONGEST WINDS WILL LIKELY
OCCUR DURING THE LATE AFTERNOON THROUGH LATE EVENING EACH DAY.

CAZ056-058-061-062-280500-
/O.CON.KSGX.WI.Y.0051.000000T0000Z-130529T1000Z/
RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
140 PM PDT MON MAY 27 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT WEDNESDAY...

* WINDS...AREAS OF WEST WINDS 20 TO 30 MPH...WITH GUSTS TO 50
  MPH. ISOLATED GUSTS TO 60 MPH.

* LOCATION...NEAR MOUNTAIN RIDGE TOPS...ALONG DESERT MOUNTAIN 
  SLOPES...EXTENDING INTO ADJACENT DESERT AREAS. 

* VISIBILITY...LOCALLY REDUCED IN THE DESERTS IN BLOWING SAND 
  AND BLOWING DUST. 

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ055-060-280500-
/O.CON.KSGX.WI.Y.0052.130527T2200Z-130529T0400Z/
SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
140 PM PDT MON MAY 27 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT TUESDAY...

* WINDS...AREAS OF SOUTHWEST TO WEST WINDS 20 TO 30 MPH...WITH
  GUSTS TO 45 MPH.

* LOCATION...ALONG DESERT MOUNTAIN SLOPES INTO ADJACENT DESERT 
  AREAS.

* TIMING...STRONGER DURING THE LATE AFTERNOON THROUGH LATE 
  EVENING EACH DAY. 

* VISIBILITY...LOCALLY REDUCED IN THE DESERTS IN BLOWING SAND 
  AND BLOWING DUST. 

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

PALMER
985 
WWUS76 KSGX 280449
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
949 PM PDT MON MAY 27 2013

...GUSTY WEST WINDS FOR THE MOUNTAINS AND DESERTS...

.A TROUGH OF LOW PRESSURE OVER THE WEST WILL MAINTAIN STRONG ONSHORE
FLOW THROUGH WEDNESDAY GUSTY WEST WINDS FOR THE MOUNTAINS AND
DESERTS...STRONGEST FROM LATE AFTERNOON THROUGH LATE EVENING.

CAZ056-058-061-062-281300-
/O.CON.KSGX.WI.Y.0051.000000T0000Z-130529T1000Z/
RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
949 PM PDT MON MAY 27 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT WEDNESDAY...

* WINDS...AREAS OF WEST WINDS 20 TO 30 MPH...WITH GUSTS TO 50 
  MPH. ISOLATED GUSTS TO 60 MPH. 

* LOCATION...NEAR MOUNTAIN RIDGE TOPS...ALONG DESERT MOUNTAIN 
  SLOPES...EXTENDING INTO ADJACENT DESERT AREAS. 

* VISIBILITY...LOCALLY REDUCED IN THE DESERTS IN BLOWING SAND 
  AND BLOWING DUST. 

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ055-060-281300-
/O.CON.KSGX.WI.Y.0052.000000T0000Z-130529T0400Z/
SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
949 PM PDT MON MAY 27 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT TUESDAY...

* WINDS...AREAS OF SOUTHWEST TO WEST WINDS 20 TO 30 MPH...WITH 
  GUSTS TO 45 MPH. 

* LOCATION...ALONG DESERT MOUNTAIN SLOPES INTO ADJACENT DESERT 
  AREAS. 

* TIMING...WINDY TONIGHT...DECREASING EARLY TUESDAY...THEN
  INCREASING AGAIN TUESDAY AFTERNOON AND EVENING.

* VISIBILITY...LOCALLY REDUCED IN THE DESERTS IN BLOWING SAND 
  AND BLOWING DUST. 

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MOEDE
765 
WWUS76 KSGX 281029
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
329 AM PDT TUE MAY 28 2013

...GUSTY WEST WINDS FOR THE MOUNTAINS AND DESERTS...

.A TROUGH OF LOW PRESSURE MOVING INLAND THROUGH THE GREAT BASIN
WILL MAINTAIN STRONGER ONSHORE FLOW TODAY. THIS WILL CONTINUE THE
GUSTY WEST WINDS IN THE MOUNTAINS AND DESERTS THROUGH THIS
EVENING.

CAZ056-058-061-062-282100-
/O.CON.KSGX.WI.Y.0051.000000T0000Z-130529T1000Z/
RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
329 AM PDT TUE MAY 28 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT WEDNESDAY. 

* CHANGES SINCE PREVIOUS ISSUANCE...MODIFY THE TIMING TO ALSO
  INCLUDE A PERIOD OF STRONGER WINDS THROUGH SUNRISE.

* WINDS...AREAS OF WEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH.

* LOCATION...NEAR MOUNTAIN RIDGE TOPS...ALONG DESERT MOUNTAIN 
  SLOPES...EXTENDING INTO ADJACENT DESERT AREAS. 

* TIMING...STRONGEST WINDS THROUGH SUNRISE...THEN AGAIN LATE THIS
  AFTERNOON INTO THIS EVENING.

* VISIBILITY...LOCALLY REDUCED IN THE DESERTS IN BLOWING SAND 
  AND BLOWING DUST.

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR
  MOTORISTS WITH HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ055-060-282100-
/O.CON.KSGX.WI.Y.0052.000000T0000Z-130529T0400Z/
SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
329 AM PDT TUE MAY 28 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. 

* CHANGES SINCE PREVIOUS ISSUANCE...MODIFY THE TIMING TO ALSO INCLUDE
  A PERIOD OF STRONGER WINDS THROUGH SUNRISE.

* WINDS...AREAS OF WEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH.
  ISOLATED GUSTS TO 60 MPH.

* LOCATION...ALONG DESERT MOUNTAIN SLOPES INTO ADJACENT DESERT 
  AREAS. 

* TIMING...STRONGEST WINDS THROUGH SUNRISE...THEN AGAIN LATE THIS
  AFTERNOON THROUGH LATE TONIGHT.

* VISIBILITY...LOCALLY REDUCED IN THE DESERTS IN BLOWING SAND 
  AND BLOWING DUST.

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CURRENT WIND GUST REPORTS ON THE WEB:
HTTP://WWW.WRH.NOAA.GOV/SGX/GMAP/INDEX.PHP

17
243 
WWUS76 KSGX 282041
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
141 PM PDT TUE MAY 28 2013

...GUSTY WEST WINDS FOR THE MOUNTAINS AND DESERTS...

.STRONG ONSHORE FLOW WILL CONTINUE ACROSS SOUTHERN CALIFORNIA
THROUGH THIS EVENING...AS A TROUGH OF LOW PRESSURE MOVES INLAND
ACROSS THE GREAT BASIN. AS A RESULT...MODERATE TO STRONG GUSTY
WEST WINDS WILL CONTINUE ACROSS THE MOUNTAINS AND DESERTS THROUGH
THIS EVENING AND LATE TONIGHT...WITH LOCAL GUSTS UP TO 60 MPH
POSSIBLE THROUGH AND BELOW THE FAVORED CANYONS AND PASSES...MAINLY
THROUGH AND BELOW THE BANNING PASS AND AREAS NORTH OF INTERSTATE
10 IN THE COACHELLA VALLEY.

CAZ056-058-061-062-290500-
/O.CON.KSGX.WI.Y.0051.000000T0000Z-130529T1000Z/
RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
141 PM PDT TUE MAY 28 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT WEDNESDAY...

* WINDS...AREAS OF WEST WINDS 20 TO 30 MPH...WITH GUSTS TO 50 MPH.
  LOCAL GUSTS UP TO 60 MPH.

* LOCATION...NEAR MOUNTAIN RIDGE TOPS...ALONG DESERT MOUNTAIN 
  SLOPES...EXTENDING INTO ADJACENT DESERT AREAS. 

* TIMING...STRONGEST WINDS POSSIBLE LATE THIS AFTERNOON INTO THIS
  EVENING.

* VISIBILITY...LOCALLY REDUCED IN THE DESERTS IN BLOWING SAND 
  AND BLOWING DUST. 

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ055-060-290400-
/O.CON.KSGX.WI.Y.0052.000000T0000Z-130529T0400Z/
SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
141 PM PDT TUE MAY 28 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...

* CHANGES SINCE PREVIOUS ISSUANCE...MODIFY THE TIMING TO ALSO 
  INCLUDE A PERIOD OF STRONGER WINDS THROUGH SUNRISE. 

* WINDS...AREAS OF WEST WINDS 20 TO 30 MPH...WITH GUSTS TO 50 MPH. 

* LOCATION...ALONG DESERT MOUNTAIN SLOPES INTO ADJACENT DESERT 
  AREAS. 

* TIMING...STRONGEST WINDS THROUGH SUNRISE...THEN AGAIN LATE 
  THIS AFTERNOON THROUGH LATE TONIGHT. 

* VISIBILITY...LOCALLY REDUCED IN THE DESERTS IN BLOWING SAND 
  AND BLOWING DUST. 

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

PALMER
770 
WWUS76 KSGX 290355
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
855 PM PDT TUE MAY 28 2013

...GUSTY WEST WINDS FOR THE MOUNTAINS AND DESERTS TONIGHT...

.STRONG ONSHORE FLOW WILL CONTINUE ACROSS SOUTHERN CALIFORNIA
THROUGH TONIGHT AS A TROUGH OF LOW PRESSURE MOVES INLAND ACROSS
THE GREAT BASIN. GUSTY WEST WINDS WILL CONTINUE ACROSS THE
MOUNTAINS AND LOWER DESERTS WITH THE STRONGEST WINDS THROUGH AND
BELOW THE SAN GORGONIO PASS AND AREAS NORTH OF INTERSTATE 10 IN
THE COACHELLA VALLEY.

CAZ055-060-290500-
/O.EXP.KSGX.WI.Y.0052.000000T0000Z-130529T0400Z/
SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
855 PM PDT TUE MAY 28 2013

...WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING...

WINDS WILL CONTINUE TO DECREASE OVERNIGHT. 

$$

CAZ056-058-061-062-291000-
/O.CON.KSGX.WI.Y.0051.000000T0000Z-130529T1000Z/
RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
855 PM PDT TUE MAY 28 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT WEDNESDAY...

* WINDS...AREAS OF WEST WINDS 20 TO 30 MPH...WITH GUSTS TO 50 
  MPH. LOCAL GUSTS UP TO 60 MPH. 

* LOCATION...NEAR MOUNTAIN RIDGE TOPS...ALONG DESERT MOUNTAIN
  SLOPES...EXTENDING INTO ADJACENT DESERT AREAS. STRONGEST WINDS
  THROUGH THE SAN GORGONIO PASS AND AREAS NORTH OF INTERSTATE 10
  IN THE COACHELLA VALLEY.

* VISIBILITY...LOCALLY REDUCED IN THE DESERTS IN BLOWING SAND 
  AND BLOWING DUST. 

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MOEDE
318 
WWUS76 KSGX 290951
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
251 AM PDT WED MAY 29 2013

...GUSTY WEST WINDS IN THE MOUNTAINS AND DESERTS SUBSIDING...

.ONSHORE FLOW BEHIND A TROUGH OF LOW PRESSURE THAT MOVED INLAND
THROUGH THE GREAT BASIN TUESDAY IS WEAKENING. GUSTY WEST WINDS IN
THE MOUNTAINS AND DESERTS WILL CONTINUE TO WEAKEN THE REST OF
TONIGHT.

CAZ056-058-061-062-291100-
/O.CAN.KSGX.WI.Y.0051.000000T0000Z-130529T1000Z/
RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
251 AM PDT WED MAY 29 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND
ADVISORY. 

GUSTY WEST WINDS...MAINLY LESS THAN 40 MPH...WILL CONTINUE TO
DECREASE FOR THE REST OF TONIGHT.

ONSHORE WILL BRING LOCALLY GUSTY WEST WINDS THIS AFTERNOON AND
EVENING...BUT NOT AS STRONG AS RECENT DAYS.

$$

17

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at May 25, 9:30 PM PDT, 5 hours 51 minutes earlier.

Area forecast discussion, May 25, 9:30 PM PDT, 5 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
930 PM PDT SAT MAY 25 2013

.SYNOPSIS...
AN UPPER LEVEL TROUGH ALONG THE WEST COAST WILL BRING COOLER THAN
AVERAGE TEMPERATURES THROUGH THE MIDDLE OF NEXT WEEK. THE MARINE
LAYER WILL REMAIN FAIRLY DEEP THROUGH THE PERIOD...AND BE DEEP
ENOUGH ON TUESDAY FOR A CHANCE OF LIGHT SHOWERS. GUSTY WINDS WILL
CONTINUE IN THE MOUNTAINS AND DESERTS EACH AFTERNOON AND EVENING.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

LOWER HEIGHTS WITH THE LONGWAVE TROUGH OVER THE WEST COAST KEPT
TEMPERATURES 1-4 DEGREES BELOW AVERAGE TODAY...AND TEMPERATURES WILL
REMAIN BELOW AVERAGE THROUGH THE MIDDLE OF NEXT WEEK AS THIS WAVE
PATTERN REMAINS OVER THE WEST. MARINE LAYER CLOUDS WILL SPREAD INTO
THE VALLEYS EACH NIGHT BUT COVERAGE MAY NOT BE UNIFORM SINCE THE
INVERSION WILL BE WEAK. GUSTY WEST WINDS WILL CONTINUE IN THE MTNS
AND DESERTS IN THE AFTERNOONS AND EVENINGS WHEN THE ONSHORE PRESSURE
GRADIENTS APPROACH DOUBLE DIGITS.

THE ECMWF SOLUTION WHICH HAD LOOKED SO PROMISING FOR LATE SEASON
PRECIP IN SOUTHERN CALIFORNIA HAS BACKED OFF ON IT MORE SOUTHERLY
STORM TRAJECTORY. IT LONGER SHOWS A STRONG SHORTWAVE DIGGING ACROSS
SOCAL NEXT TUESDAY...AND INSTEAD IT IS NOW MORE IN LINE WITH THE
MORE NORTHERLY TRACKS OF THE GFS THE PAST FEW DAYS WHICH SLIDE THE
SHORTWAVE AND MOST OF THE PRECIPITATION INTO CENTRAL CALIFORNIA.
THEREFORE THE PRECIP AMTS WERE TRENDED DOWNWARD. DESPITE THIS CHANGE
IN THE STORM TRACK THERE IS STILL A CHANCE FOR LIGHT PRECIP MONDAY
NIGHT AND TUESDAY WHEN THE MARINE LAYER WILL DEEPENING TO 5000 FT OR
MORE AHEAD OF THE TROUGH. ALSO...THE PROXIMITY OF THE JET CORE ALONG
WITH EVER INCREASING SURFACE PRESSURE GRADIENTS INCREASES THE
LIKELIHOOD FOR WIND ADVISORIES OVER THE MOUNTAINS AND DESERTS
TUESDAY INTO WEDNESDAY.

LONG RANGE OUTLOOK WEDNESDAY THROUGH SUNDAY...
THE TROUGH SLIDES EAST WEDNESDAY NIGHT...BUT THE DEEP TROUGH REMAINS
INTACT ACROSS THE INTERMOUNTAIN WEST THROUGH FRIDAY WITH DRY
NORTHWEST FLOW ACROSS CALIFORNIA. THE TROUGH SLOWLY FILLS AND
WEAKENS THU THROUGH SUNDAY SO WE WILL SEE A GRADUAL WARMING TREND
THROUGH THE LATTER HALF OF NEXT WEEK.

&&

.AVIATION...
260230Z...COAST/VALLEYS...PATCHY STRATUS...WITH BASES AROUND 2000 FT
MSL AND TOPS NEAR 3000 FT MSL...WILL CONTINUE TO DEVELOP ALONG THE
SAN DIEGO COUNTY COAST THIS EVENING...THEN ALONG THE ORANGE COUNTY
COAST AND INLAND TO THE WESTERN MTN SLOPES BY MID SUN MORNING. VIS
3-5 SM BR WILL BE POSSIBLE IN THE FAR INLAND VALLEYS BTWN 09-16 UTC
SUN MORNING. LOW CLOUDS WILL CLEAR TOWARDS THE COAST AROUND 16-17
UTC SUN MORNING...THEN REDEVELOP ALONG THE COAST LATE SUN EVENING
WITH SLIGHTLY LOWER TOPS AND BASES.

MTNS/DESERTS...GUSTY WEST WINDS TO 35 KNOTS WILL DEVELOP TONIGHT
OVER THE DESERT MTN SLOPES AND THROUGH/EAST OF SAN GORGONIO PASS.
OTHERWISE...MOSTLY CLEAR WITH UNRESTRICTED VIS THROUGH SUN EVENING.

&&

.MARINE...
ASTRONOMICAL HIGH TIDES TO 7.2 FEET AND BELOW NORMAL LOW
TIDES...WITH SWINGS OF 8.9 FEET...WILL COMBINE WITH SLIGHTLY ABOVE
NORMAL SURF TO BRING A SMALL CHANCE OF MINOR COASTAL FLOODING TODAY
THROUGH MEMORIAL DAY. THE HIGHEST HIGH TIDES WILL TAKE PLACE IN THE
LATE EVENINGS AND THE LOWEST LOW TIDES WILL BE IN THE EARLY MORNINGS
THROUGH THE WEEKEND. STRONG RIP CURRENTS WILL CONTINUE THROUGH
MEMORIAL DAY...PARTLY DUE TO THE SWINGS IN THE TIDES. ALWAYS SWIM
NEAR A LIFEGUARD.

A FEW DISTURBANCES MOVING THROUGH THE AREA WILL CREATE GUSTY
NORTHWEST WINDS TO 25 KTS SUN AFTN THROUGH MON MORNING...WITH GUSTS
INCREASING TO 30 KNOTS MON AFTN THROUGH WED MORNING IN THE OUTER
COASTAL WATERS. COMBINED SEAS WILL RANGE FROM 5-8 FEET. CONDITIONS
MAY BECOME HAZARDOUS TO SMALL CRAFT. A SMALL CRAFT ADVISORY FOR
WINDS HAS BEEN ISSUED FOR SUN AFTN THROUGH MON MORNING.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...WIND ADVISORY UNTIL 3 AM PDT SUNDAY FOR THE COACHELLA VALLEY.

PZ...SMALL CRAFT ADVISORY FOR THE OUTER WATERS FROM 5 PM SUNDAY TO 5
     AM WEDNESDAY.

&&

PUBLIC...MOEDE
AVIATION/MARINE...JJT
Hazardous weather outlook, May 25, 5:00 PM PDT, 10 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
500 PM PDT SAT MAY 25 2013

CAZ042-043-048-050-055>058-060>062-261330-
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-SAN
BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-SAN DIEGO
COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY
MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY
MOUNTAINS-APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY-SAN DIEGO
COUNTY DESERTS-
500 PM PDT SAT MAY 25 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...TONIGHT

GUSTY WEST WINDS THROUGH AND BELOW THE SAN GORGONIO PASS AND AREAS
NORTH OF INTERSTATE 10 IN THE COACHELLA VALLEY. BLOWING DUST AND
SAND MAY LOCALLY REDUCE VISIBILITIES AT TIMES.

ABOVE AVERAGE SURF AND STRONG RIP CURRENTS AT THE BEACHES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

GUSTY WEST WINDS OVER THE MOUNTAINS AND DESERTS EACH AFTERNOON AND
EVENING. WIND ADVISORIES MAY BE NEEDED. BLOWING DUST AND SAND MAY
LOCALLY REDUCE VISIBILITIES IN THE DESERTS.

ABOVE AVERAGE SURF AND STRONG RIP CURRENTS AT THE BEACHES THROUGH
MONDAY.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT
WEATHER CONDITIONS.

MOEDE

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 7:51 PM PDTSmall Craft Advisory for WindsSGX3 days

Nearby

Wind Advisories in California, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.